Jump to content
CrazyBoards.org

Wellbutrin, prozac, and sexual side effects


Recommended Posts

OK, so I have always prided myself on my extremely high sex drive, and although medicines like sertraline and paroxetine would cause delayed orgasm (to my severe irritation), they did not really effect erectile functioning. I could function as well as I ever could.

Them came Prozac. Some days I could just manage to get it up, some days I couldn't. I am not in a relationship at the moment, and am so depressed that I have not had sex in 2 months (but even when I have been depressed in the past, it would never affect my libido).

Sooooo, I started wellbutrin in the hope that it would help the problem. I have been on it for 4 days and it has not helped. In fact, since starting it, I have not had one voluntary errection.

Now maybe it is just the Prozac - I went up to 100mg 3 weeks ago - but is it possible the the wellbutrin is in fact causing me negative sexual side effects?

Since I'm not in a relationship at the minute it is hard to tell.

So my main question is this: can Wellbutrin cause negative sexual side effects?

Link to comment
Share on other sites

Oh and by the way, I am only on such a high dose of Prozac because my consultant is too chicken to deal with anti-convulsants (despite giving me heavy duty typical APs).

I'll eventually convince him otherwise, but until then I am in an awkward position.

So I apologise if my high prozac dose offended you!

Link to comment
Share on other sites

Not offended, by no means.

I was in a similar situation while on 80mgs paxil.

When I was 18 being able to hold out for two hours was kinda fun. Now it's just not worth the worth the work.

This is for OCD? That's really the only reason I've heard of to take that kind of SSRI dose.

What did you say your problem was with Seroquel? If you want sedating and somthing to help with OCD that will leave you with full use of your penis, seroquel in the 100 - 200 mg range could be very worth a try. It did wonders for me.

Link to comment
Share on other sites

Seroquel caused cramping around my eyes and made my auditory hallucinations severe. It also increased my tics.

I am on 100mg of Prozac because my doctor and I agree that I need a mood stabilizer. He is just too timid to use Lamictal. So, he said that SSRIs tend to act as mood stabilizers at higher doses.

I was just wondering what the chances were of wellbutrin causing negative sexual side effects.

Link to comment
Share on other sites

I'm a female, so the outside's a bit different, but the brain part should be mostly the same......

Wellbutrin and sex for me have been a good thing.

I have major depressive disorder, recurrent, and dysthymia, and tried a few different SSRIs, including Prozac, before moving onto Wellbutrin.

SSRIs as a class don't cut it for me - I'm already a sleepyhead and they just made it worse, and as far as sex, forget it! I started getting carpal tunnel syndrome from the time it took trying (and rarely succeeding) to get myself off.

Wellbutrin has worked much better as an AD and also allowed my libido to get back to normal and for all parts to work again. It was best by itself, and now that I also take Topomax and Vivactil, I suspect the Wellbutrin is still the reason I have any sexual response at all as those two others can ruin things, especially the tricyclic Vivactil.

I haven't heard any ancedotel evidence of anyone having negative sexual side effects from Wellbutrin, so I'd guess it's the Prozac messing things up for you. Hope you find something that works and lets you have some fun, too.

Link to comment
Share on other sites

is 4 days enough time to say that it is not going to work?

doesn't it take at least 10 days for wellbutrin to work?

just asking. i am trying wellbutrin along with lexapro. it's been 7 days on wellbutrin and i don't notice a sexual difference.

so maybe it's just a matter of time. hopefully!

Link to comment
Share on other sites

SSRIs as a class don't cut it for me - I'm already a sleepyhead and they just made it worse, and as far as sex, forget it! I started getting carpal tunnel syndrome from the time it took trying (and rarely succeeding) to get myself off.

You can give guys TMJ this way if you don't warn them ahead of time that it might take a while, btw.

I'm speaking form experience and still unable to yawn properly.

Link to comment
Share on other sites

Seroquel caused cramping around my eyes and made my auditory hallucinations severe. It also increased my tics.

I am on 100mg of Prozac because my doctor and I agree that I need a mood stabilizer. He is just too timid to use Lamictal. So, he said that SSRIs tend to act as mood stabilizers at higher doses.

I was just wondering what the chances were of wellbutrin causing negative sexual side effects.

The ones that work on the temporal lobe and the GABA analogs might also be worth looking to.

Fuck. Or lithium. UK pdocs have always seemed to me to be about 20 years behind. They might go for that.

I've never heard of prozac being used as a mood stabilizer.

Link to comment
Share on other sites

username-

Four days isn't really a fair trial of the Wellbutrin. Also, I think it's benefits are dose-dependent. For me it was about a month after hitting 400 mg monotherapy (after being on 200 mg for another month) that my libido took off.

That being said, you need to find yourself another doctor. If both of you agree that you need to be on a mood stabilizer for bipolar then your doctor is being severely unethical not to prescribe one. And he's crossing over the hipocratic line by upping your Prozac instead.

The guidelines for using the older mood stabilizers are well-established, and it's only a little bit of work on your doctor's part to find them and learn them. (He could even consult with another doctor.) Lithium might be a good choice, since it might add to the robustness of your anti-depressant response to the Prozac, while buffering you against mania.

Good luck,

cache-monkey

Link to comment
Share on other sites

is 4 days enough time to say that it is not going to work?

doesn't it take at least 10 days for wellbutrin to work?

just asking. i am trying wellbutrin along with lexapro. it's been 7 days on wellbutrin and i don't notice a sexual difference.

so maybe it's just a matter of time. hopefully!

I thought that the sexual side effects would be noticeable straight away, like with the SSRIs.

I know that it will take around 10 days for any therapeutic response, but I thought that sexual side effects were immediate.

Is this not the case?

Link to comment
Share on other sites

Sorry, it's been so long since the switch I don't recall. Also, WB has not been a perfect fix for the reduced sexual response caused by the pesky tricyclic Vivactil and to some extent Topomax, but it does help a hell of a lot.

Link to comment
Share on other sites

Seroquel caused cramping around my eyes and made my auditory hallucinations severe. It also increased my tics.

I am on 100mg of Prozac because my doctor and I agree that I need a mood stabilizer. He is just too timid to use Lamictal. So, he said that SSRIs tend to act as mood stabilizers at higher doses.

I was just wondering what the chances were of wellbutrin causing negative sexual side effects.

Some of the tics might have been tardive dyskinesia or some other form of EPS rather than anything related to your prexisting tic problems. That's likely what the eye stuff was, FWIW.

I can uderstand your pdoc's caution. You've had a lot of unusal and previously undocumented med reactions by the sound of things. Frankly, you might be out of his leage. You might want to try and get a referal to someone at a teaching hospital. Your current doc is probobly scared that the next new med you try will turn you into a gerbil.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...